MAUDE Adverse Event Report: BOSTON SCIENTIFIC - MAPLE GROVE INNOVA¿; STENT, SUPERFICIAL FEMORAL ARTERY

BOSTON SCIENTIFIC - MAPLE GROVE INNOVA¿; STENT, SUPERFICIAL FEMORAL ARTERY
Model Number H74939293052030
Medical Device Problem Code Positioning Failure (1158)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/11/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Returned product consisted of an innova self-expanding stent delivery system (sds) and no other devices.The outer shaft, middle shaft, inner shaft and the remainder of the device were checked for damage.There was a kink at the nosecone.The mid shaft was kinked 43cm from the tip.The pull handle was bent and damaged.The stent was returned inside of the device, but partially deployed approximately 1cm out from the end of the distal end of the mid shaft.The handle was separated by the engineering team to inspect for further damage.It was noticed that the mid-shaft had separated from the retainer clip.Inspection of the remainder of the device, apart from the observed damage, revealed no other damage or irregularities.The manufacturing batch record review confirmed that the device met all material, assembly and performance specifications.The most probable root cause is operational context as device performance was limited due to anatomical procedural factors.(b)(4).
 
Event or Problem Description
Reportable based on device analysis completed on 11-nov-2016.It was reported that the stent failed to deploy.The target lesion was located in the superficial femoral artery (sfa).A 5 x 200 x 130 innova¿ stent was advanced to treat the lesion.However, during deployment, the physician made about 30 clicks on the thumb wheel but the outer sheath would not retract.The stent would not deploy and was not exposed at all.The device was removed from the patient's body and the procedure was completed with a non-bsc stent.No patient complications were reported and the patient's status was fine.However, returned device analysis revealed stent partial deployment and shaft detachment/separation.

Brand Name
INNOVA¿
Common Device Name
STENT, SUPERFICIAL FEMORAL ARTERY
Manufacturer (Section D)
BOSTON SCIENTIFIC - MAPLE GROVE
one scimed place
maple grove MN 55311
MDR Report Key6141994
Report Number2134265-2016-10824
Device Sequence Number153669
Product Code NIP
UDI-Device Identifier08714729873976
UDI-Public(01)08714729873976(17)20190831(10)0019540559
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
P140028
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/11/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2019
Device Model NumberH74939293052030
Device Catalogue Number39293-05203
Device Lot Number0019540559
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/18/2016
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/11/2016
Initial Report FDA Received Date12/02/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age65 YR